Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Oct 12, 2023, 2:07 AM CDT for Culberson County, Texas; Eddy County, Lea County, New Mexico. It took effect at Oct 12, 2023, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2023, 2:07 AM CDT (07:07 UTC)
- In effect from
- Oct 12, 2023, 10:00 AM CDT
- Expired
- Oct 12, 2023, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Culberson County, TX
The radar
The Midland/Odessa radar (KMAF), 181 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3296 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS74 KMAF 120707 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 207 AM CDT Thu Oct 12 2023 NMZ027-TXZ270-271-130000- /O.CON.KMAF.HW.W.0028.000000T0000Z-231013T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 207 AM CDT Thu Oct 12 2023 /107 AM MDT Thu Oct 12 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 35 to 55 mph with gusts up to 80 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-033-034-TXZ273-130000- /O.NEW.KMAF.WI.Y.0032.231012T1500Z-231013T0000Z/ Eddy County Plains-Central Lea County-Southern Lea County- Eastern Culberson County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Hobbs, Lovington, Eunice, and Jal 207 AM CDT Thu Oct 12 2023 /107 AM MDT Thu Oct 12 2023/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph are expected. * WHERE...In New Mexico, Eddy County Plains, and Central Lea and Southern Lea Counties. In Texas, Eastern Culberson County. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
655 WWUS74 KMAF 121854 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 154 PM CDT Thu Oct 12 2023 NMZ027-TXZ270-271-130000- /O.CON.KMAF.HW.W.0028.000000T0000Z-231013T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 154 PM CDT Thu Oct 12 2023 /1254 PM MDT Thu Oct 12 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 35 to 55 mph with gusts up to 80 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-033-034-TXZ273-130000- /O.CON.KMAF.WI.Y.0032.000000T0000Z-231013T0000Z/ Eddy County Plains-Central Lea County-Southern Lea County- Eastern Culberson County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Hobbs, Lovington, Eunice, and Jal 154 PM CDT Thu Oct 12 2023 /1254 PM MDT Thu Oct 12 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph are expected. * WHERE...In New Mexico, Eddy County Plains, and Central Lea and Southern Lea Counties. In Texas, Eastern Culberson County. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 12, 12:45 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 12, 12:45 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1245 AM CDT Thu Oct 12 2023
...New AVIATION...
.SHORT TERM...
(This afternoon through Thursday night)
Issued at 126 PM CDT Wed Oct 11 2023
A clear rest of the day and evening is in store for most of the
region. The big exception will be the eastern Permian Basin and
down towards the Stockton Plateau as moisture pushes in from the
south and southeast and brings in a low deck of clouds. With the
increased moisture, lows tonight stay on the mild side in the
upper 50s to low 60s. Overall pattern begins to shift on Thursday
with a shortwave out ahead of a longer wave trough being moved
across our area. Winds aloft shift more westerly and increase.
Breezy conditions will be possible across the Plains areas with
stronger winds in the mountains. With this in mind, have upgraded
to a High Wind Warning for the Guadalupe and Delaware Mountains,
including Guadalupe Pass, for Thursday morning into early Thursday
evening. Near Wind Advisory conditions expected in the adjacent
foothills and plains, but holding off on issuance at this time.
With continued southwest to westerly flow on Thursday, highs once
again jump above normal for most places in the upper 80s to low
90s. A cold front will bring more fall-like temperatures to the
region starting around the late afternoon and early evening on
Thursday. The coldest air does not look to arrive during the short
term, but it will be much drier feeling beginning late Thursday
night. Upper 40s to low 50s can be expected during that time
across SE NM with mid to upper 50s covering much of the Permian
Basin. Low 60s across areas further south where the front is slow
to move through. Frontal passage will be dry, so no precipitation
to speak of expected over the next couple of days.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 126 PM CDT Wed Oct 11 2023
Upper pattern Friday will start with a low centered over NE with a
ridge extending up across the western states. The low will spin
east Friday and Saturday as the ridge slides east. The ridge will
strengthen across the west Sunday and Monday as a broad low
deepens over the eastern states. The next trough will hit the NW
coast Tuesday forming into a closed low along the US/Canadian
border as it moves east into MT Wednesday.
Temperatures cooler this weekend after the front then slowly
moderate next week. Highs in the 70s and 80s beginning on Friday
increasing to nearly all 80s by next Wednesday. Post frontal lows
will be in the 40s and 50s increasing to all 50s next week.
No rain expected for the rest of this week and through the middle
of next week as the drought continues. Year to date MAF has
received 3.04 inches of precipitation which is 8.44 inches below
normal. Way out at the end of the forecast NBM throws in a slight
chance Wednesday night for much of the area but these have a way
of disappearing as the time gets closer.
&&
.AVIATION...
(06Z TAFS)
Issued at 1230 AM CDT Thu Oct 12 2023
Gusty southerly winds will continue at MAF and FST through the
night, with a westerly to southwesterly wind shift expected at all
terminals by late morning. Winds will become elevated/gusty
areawide on Thursday, with gusts to 25-35kt common through
13/00Z. Have maintained VFR conditions for the duration, though
MVFR ceilings may develop northwestward into MAF early in the
period. Thus, will monitor and amend if needed.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 92 57 79 50 / 0 0 0 0
Carlsbad 86 53 77 49 / 0 0 0 0
Dryden 91 63 87 57 / 0 0 0 0
Fort Stockton 92 60 81 52 / 0 0 0 0
Guadalupe Pass 77 54 74 51 / 0 0 0 0
Hobbs 85 52 74 46 / 0 0 0 0
Marfa 85 54 81 50 / 0 0 0 0
Midland Intl Airport 91 58 79 51 / 0 0 0 0
Odessa 91 59 79 52 / 0 0 0 0
Wink 90 56 82 51 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 7 PM CDT /6 PM MDT/ this evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...High Wind Warning until 6 PM MDT Thursday for Guadalupe
Mountains of Eddy County.
&&
SHORT TERM...93
LONG TERM....72
AVIATION...84Hazardous weather outlook, Oct 11, 8:25 PM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 825 PM CDT Wed Oct 11 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-130130- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 825 PM CDT Wed Oct 11 2023 /725 PM MDT Wed Oct 11 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Tonight. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A High Wind Warning is in effect Thursday for the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
Nearby
Wind Advisories in New Mexico, 2023Wind Advisories in Texas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.